This Friday marks the end of my first week on accutane. My starting dose is 60mg per day ( 1 30mg pill twice a day) which is about 1mg/ kg for me. I have to say, this week has been pretty rough but towards the end, things got better and I am feeling good now!
The first day of accutane was fine but the second day I woke up with a mild headache, which is unusual for me. The headache lasted about 3 days on and off and I just felt off. I began to worry so I called the derm and he said that I was probably dehydrated. I drank a ton of water and it went away! So I would recommend drinking extra water on Accutane! Around day 3, everything started to dry out. My lips have been mildly chapped and the skin on my face has been peeling around my breakouts. I have been using Cera Ve cream moisturizer on my body and Cetaphil moisturizer with spf on my face and I have been washing my face with Cetaphil for normal/ oily skin. The only thing that helps my lips is Aquaphor.
As for the initial breakout, I have noticed some larger than usually marks coming up but they dry up really quickly. Another side effect I have been experiencing is sun sensitivity. I cannot tolerate being in direct sunlight for more than 5-10 minutes at a time no matter how much sunscreen I have on. My skin gets so red and irritated. The final thing I notice during my first week is joint pain. My job requires me to stand for extended periods and do heavy lifting and I have been coming home with some soreness. Nothing extreme or terrible, but noticeable.
My week started out kind of bad with my side effects but I feel that my body is adjusting and I am feeling better now!
Thanks for reading and have a wonderful day